I have been suffuring for over two years with symptoms that sound similar to HSV2. The symptoms will start with a dull pain in the area around my tail bone which will last for about a day or two. Sometimes my anus will also itch like crazy. Then I will get the pains in my lower back and buttocks which eventually go down through my legs. Sometimes it will be that pins and needles feeling. Then I will get this itchy/burning/stinging feeling in my pubic hair area most of the time in the exact same spot.Sometimes it feels like a bug is crawling around down there. Then I will get these small red bumps that look like pimples (usually around 5 or 6 at a time). The bumps will go away in a few days and then the whole cycle starts over again with rarely any break in between.
I have had two HerpesSelect tests done and both were negative for both types. I have also had two Western blots done. They were both negative for Type 2 and atypical reactivity for type 1.
I then went to a dermatologist who looked at the bumps and said they did not look like HSV but wasn't sure what it was. He perscribed me Clindamycin Phosphate topical gel and Desonide lotion. After a few days of applying the Clindamycin the condition got extremely worse. I would usually get 5 or 6 bumps but when using the gel I would get around 20. I stopped using that and started the Desonide. This seemed to clear the bumps up but made the pain in my tailbone more severe. I have stopped using both but the pains and the bumps keep coming back.
So if this is not herpes then what could it be? Maybe a recurring yeast infection? (Can guys get those?) Is it possible that I have herpes and just don't have the anitbodies the tests are looking for? I just need some help on the next step to try to figure out what is going on.
Welcome to the Forum. While I can understand how these symptoms are worrisome for herpes, the chances that it is with negative HerpeSelect tests and Western blot tests is slight. You have been examined by a professional whose first effort did not help things. I will make several comments but in my opinion is that to get this sorted out you will need to work through this with a doctor (perhaps your dermatologist) who may need to do several additional tests. Here are my thoughts. Feel free to share this response with your doctor but please remember, I will defer to the opinion of a trained health professional who has the opportunity to examine you and discuss your problems in more detail than can be done on line. We make efforts to not attempt to practice medicine over the internet. To do so would not be in your best interest or appropriate for use.
1. Your discomfort/tingling sounds as though it is occurring in the distribution of nerves from the low back. We tend to refer these as neuropathic pain. Neuropathies can be caused by many other processes including degenerative disk problems, vitamin deficiencies and a number of other medical problems. sorting this out typically requires a careful examination and additional testing.
2. Treating your rash/skin lesions with clindamycin is a reasonable thing to try. Since that didn't work, you might discuss whether there might be a benefit to have the rash biopsied the next time it occurs. A biopsy might provide a diagnosis, might provide direction to further evaluation and could possibly even show that the rash is unrelated to your pain. A biopsy could also rule out HSV once and for all
When problems are complex, you need to find a health care provider you feel comfortable with and be prepared to work with them, sometimes taking repeated visits and evaluations to sort them out.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.